Alert archive / Tennessee / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 232, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 13, 1997, 11:48 PM CDT for Williamson County, Tennessee. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 13, 1997, 11:48 PM CDT (04:48 UTC)
- Expired
- Jun 14, 1997, 12:30 AM CDT
- In force
- 42 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Williamson County, TN
The radar
The Nashville radar (KOHX), 50 km from the middle of the area, began a volume at 04:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 13, 7:00 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 4.8 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 752 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 1059 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 127 m²/s²
- 0-3 km storm-relative helicity
- 186 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 4.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBNA 140449 RRA SVRBNA TNC187-140530- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 1148 PM CDT FRI JUN 13 1997 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 1230 AM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN MIDDLE TENNESSEE ...WILLIAMSON COUNTY AT 1145 PM...A SEVERE THUNDERSTORM WAS LOCATED NEAR THE WILLIAMSON-HICKMAN COUNTY LINE. THIS STORM WAS MOVING EAST AT 25 MILES AN HOUR AND WILL PASS THROUGH FAIRVIEW BY MIDNIGHT AND TO NEAR BRENTWOOD BY 1220 PM. THIS STORM IS LIKELY TO CONTAIN LARGE HAIL. WHEN THUNDERSTORMS ARE OCCURRING...PEOPLE SHOULD MOVE INSIDE A STRONG BUILDING. DO NOT STAND BY WINDOWS. DON'T USE TELEPHONES OR ELECTRICAL APPLIANCES UNLESS IN AN EMERGENCY UNTIL THE STORM HAS PASSED. MOTORISTS SHOULD NOT DRIVE INTO LOW WATER CROSSINGS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 7:00 PM CDT, 4 hours 48 minutes earlier.
Area forecast discussion, Jun 13, 7:00 PM CDT, 4 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 700 PM CDT FRI JUN 13 1997 SVR WX AGAIN FIRING UP ACRS FA THIS EVE. CURRENT FCST UPDATED W/ WATCH AND WL GO ALNG W/CURRENT THINKING. TT
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 7:06 PM CDT | Severe Thunderstorm Warning | OHX | Robertson | 54 min |
| Jun 13, 7:13 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Sumner | 62 min |
| Jun 13, 7:18 PM CDT | Severe Thunderstorm Warning | OHX | Stewart | 42 min |
| Jun 13, 7:34 PM CDT | Severe Thunderstorm Warning | OHX | Williamson | 56 min |
| Jun 13, 7:44 PM CDT | Tornado Warning | OHX | Benton, Houston | 46 min |
| Jun 13, 7:54 PM CDT | Severe Thunderstorm Warning | OHX | Hickman | 36 min |
| Jun 13, 7:59 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Trousdale | 46 min |
| Jun 13, 8:05 PM CDT | Severe Thunderstorm Warning | OHX | Wilson | 55 min |
| Jun 13, 8:32 PM CDT | Severe Thunderstorm Warning | OHX | Benton, Humphreys | 43 min |
| Jun 13, 8:40 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford | 65 min |
| Jun 13, 8:46 PM CDT | Severe Thunderstorm Warning | OHX | Dickson | 59 min |
| Jun 13, 8:56 PM CDT | Severe Thunderstorm Warning | OHX | Wilson | 49 min |
| Jun 13, 10:33 PM CDT | Severe Thunderstorm Warning | OHX | Williamson | 42 min |
| Jun 13, 11:19 PM CDT | Flash Flood Warning | OHX | Cheatham, Dickson, Montgomery, Williamson | 3 hr |
| Jun 13, 11:19 PM CDT | Flash Flood Warning | OHX | Davidson | 3 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.